COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Back to Search Results |
| Model Number |
8888233216 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, when attempting to place a temporary dialysis catheter (16 cm (centimeter)) in a patient in the intensive care unit and when trying to place a guidewire through the catheter tip, it would not advance.They then tried two other catheters from new kits without success.All three catheters did not work.It was also stated that there were two other 16-cm catheters that had blockage that prevented guidewire from advancing, which was easily replicated outside of the patient.The line was flushed prior to use with ns (normal saline), and no issues were encountered.The insertion site was treated with chlorhexadine sticks prior to product placement.The guide wire was not stuck.No excessive force was applied to the product.The guide wire was still intact.The guide wire was not frayed, coiled, or unraveled.The guide wire used was the one included in the kit.No other defects or damages were found on the product.No cleaning agent was used on the device.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.The dimension of the catheter and the guide wire matched what was indicated on the label.There was no dimension issue with the catheter.There was no leak.There was no luer adapter issue.There was no issue when removing the guidewire.There were no tools used to remove the guidewire.They gently retracted and removed the guidewire.It was not necessary to remove the guide wire and catheter together (at the same time).They did get 20cm as the remedial action to address the issue, and the 20cm device with the same product id (identifier) and a same lot was immediately inserted on the same day and was successfully implanted in the patient.The 20cm did fine, there was no issue, and the procedure was completed.There was no blood loss.A blood transfusion was not required.No intervention or treatment was required as a result of the event.The status of the patient right after the event was unchanged.There was no reported patient injury.
Additional Manufacturer Narrative
D10 concomitant product: 8888233216 - 8888233216 12.5fr 16cm mah elite kitce, lot# 2228400122.8888233216 - 8888233216 12.5fr 16cm mah elite kitce, lot# 2227200216.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.